Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Verifying a conjecture of L. Rédei for $ p=13$


Author: Sándor Szabó
Journal: Math. Comp. 80 (2011), 1155-1162
MSC (2010): Primary 20K01; Secondary 05B45, 52C22, 68R05
DOI: https://doi.org/10.1090/S0025-5718-2010-02417-2
Published electronically: September 17, 2010
MathSciNet review: 2772117
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In 1970 L. Rédei conjectured that if an elementary $ p$-group $ G$ of order $ p^3$ is a direct product of its subsets $ A$ and $ B$ such that both $ A$ and $ B$ contain the identity element of $ G$, then at least one of the factors $ A$ and $ B$ cannot span the whole $ G$. We will verify this conjecture for $ p=13$.


References [Enhancements On Off] (What's this?)

  • 1. D. E. Knuth, Dancing links, in Millennial Perspectives in Computer Science, J. Davies, B. Roscoe, and J. Woodcock, Eds., Palgrave Macmillan, Basingstoke, 2000, pp. 187-214.
  • 2. L. Rédei, Lückenhafte Polynome über endlichen Körpern, Birkhäuser Verlag, Basel, 1970, (English translation: Lacunary Polynomials over Finite Fields, North-Holland, Amsterdam, 1973.) MR 0294297 (45:3366)
  • 3. S. Szabó, Topics in Factorization of Abelian Groups, Birkhäuser Verlag, 2004. MR 2105798 (2005k:20125)
  • 4. S. Szabó and C. Ward, Factoring elementary groups of prime cube order into subsets, Mathematics of Computation 67 (1998), 1199-1206. MR 1451328 (98j:20078)
  • 5. http://www.ttk.pte.hu/mii/alkmatematika/anyagok/demo.zip

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 20K01, 05B45, 52C22, 68R05

Retrieve articles in all journals with MSC (2010): 20K01, 05B45, 52C22, 68R05


Additional Information

Sándor Szabó
Affiliation: Institute of Mathematics and Informatics, University of Pécs, Ifjúság u. 6, 7624 Pécs, Hungary
Email: sszabo7@hotmail.com

DOI: https://doi.org/10.1090/S0025-5718-2010-02417-2
Keywords: Factorization of finite abelian groups, periodic subset, full-rank factorization
Received by editor(s): September 1, 2009
Received by editor(s) in revised form: February 4, 2010
Published electronically: September 17, 2010
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society